more help with med advice... thanks!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

artist1973
New Member


Date Joined Aug 2007
Total Posts : 6
   Posted 8/22/2007 3:35 PM (GMT -6)   
I wrote a week or so back... and could use a bit more advice.

I have been on Xanax for the most part for almost 3 months, everyday .25 pills.
I took one and a half in the morning, and one at night, sometimes one in the afternoon if my anxiety needed it but the afternoon does was rare. Doc told me that I need to do something other than xanax because it is addictive. Tried cymbalta... felt like I lost my mind for 2 days... about 1 week later tried lexipro...took a week worth of pills...felt awful.

Decided to stop all of them been off lexipro for a week now and xanax for 3 or so days. Yesterday I felt much better and thought I had made the right decision and work up this am in the middle of a colossal panic attack -profuse sweating, racing heart, fear, anxiety.

I have no idea now if I am experiencing xanax withdrawl.... or made the wrong decision in stopping the meds... Anyone else ever have xanax withdrawl?

Forgot to add.. have no appetite and have lost 30+ pounds in the past 2 months... could not eating increase my problems?

I am unbelieveably frustrated with this. Never had a panic or depression problem in my life. And now it suddenly rules me...

Any advice? especially on xanax withdrawl?

Thanks!

ComingBack
New Member


Date Joined Aug 2007
Total Posts : 19
   Posted 8/22/2007 3:46 PM (GMT -6)   
I was taking 7 to 10mg ativan daily(too much) when I first became diagnosed. I was having panic and anxiety so bad throughout the day I just couldn't take it. I had tried a couple of SSRI's and was started out at a way high dose and flipped out. I finally got in to see a Pdoc and he brought me down from the Ativan I had been on for six weeks and it was rough. I then started on an AD and used klonopin here and there when I am in a uncomfortable situation.

If I were you I would definatly wait until you found a something long term before stopping the Xanax. Starting up on AD's is not easy and alot of people take a benzo to get them through until the med starts to take effect. Usually the first 2-3 weeks of start up is the worst with SSRI's.

It hit me the same had an anxiety attack one week, two weeks later another, and then they came on full force and began living in fear day to day. Things have improved alot since then!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 8/22/2007 5:21 PM (GMT -6)   

I agree you need to wean off the Xanax, so talk with you physician re a weaning schedule.  Suddenly stopping the med can cause sympotoms you posted as well as a panic attack.

I hope you get relief soon and I am here for you. (((((HUGS))))))))


Respectfully
Kitt
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression 
******www.healingwell.com/donate******
_____________________________________________________
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

 


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 8/23/2007 1:09 AM (GMT -6)   
Never, EVER stop a benzodiazepine cold turkey. NEVER. Get back on your prior dose and see a doctor right away about tapering. He may switch you to a longer-acting benzo such as Valium or Klonopin because they're easier to taper from. If he doesn't suggest doing that, come right out and ask him to do it.

Three months is more than enough time to build a dependency to a strong benzo like Xanax, and you can't simply stop taking it. It says so in the literature you got from the pharmacist, but your doctor should have informed you of it, too.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 8/23/2007 8:32 AM (GMT -6)   
PLEASE dont ever stop a benzo or the ssri like you did w/o having a weaning schedule with your doc
YOu have been off the Lexapro a week and now the Xanax ....ZNot good and of coure you will go thru hades for awile
YOu need to wean off of them as all have posted
This is serious so I thin that is why PPL are giving the GREAT input they are

Let us know how you make out at the docs and where you go from here

PLEASE stay with us you need the support and caring right now
lyn
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 24, 2016 9:00 PM (GMT -6)
There are a total of 2,693,238 posts in 297,362 threads.
View Active Threads


Who's Online
This forum has 152041 registered members. Please welcome our newest member, Jenmarie.
332 Guest(s), 16 Registered Member(s) are currently online.  Details
cupcakespinkgal, ohbehave, GC4249, TotesMagotes, Acanada, FW, dinkydee, krissyrae, LoJo, AK, NiceCupOfTea, kitty19, Verucasalt2.0, Akira74, Traveler, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer